Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 94, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 1, 2007, 4:29 AM CDT for Barton County, Jasper County, Vernon County, Missouri. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2007, 4:29 AM CDT (09:29 UTC)
- Expired
- Jun 1, 2007, 5:45 AM CDT
- In force
- 76 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Barton County, MO, Jasper County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:14 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 010931 SVRSGF MOC011-097-217-011045- /O.NEW.KSGF.SV.W.0094.070601T0929Z-070601T1045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 429 AM CDT FRI JUN 1 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERNON COUNTY IN WEST CENTRAL MISSOURI... BARTON COUNTY IN SOUTHWEST MISSOURI... JASPER COUNTY IN SOUTHWEST MISSOURI... * UNTIL 545 AM CDT. * AT 427 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES WEST OF STOTESBURY TO 31 MILES WEST OF CARL JUNCTION...MOVING EAST AT 40 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CARL JUNCTION BY 515 AM CDT. LIBERAL...JOPLIN AND AIRPORT DRIVE BY 520 AM CDT. WEBB CITY...VERDELLA AND ORONOGO BY 525 AM CDT. PURCELL...NEVADA...DUQUESNE AND DUENWEG BY 530 AM CDT. WALKER BY 540 AM CDT. THE TOWNS OF STOTESBURY...RICHARDS...METZ...HANNON...DEERFIELD... BRONAUGH...OAKLAND PARK...NASHVILLE...MOUNDVILLE AND HORTON ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 13 AND 31. THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3802 9460 3707 9460 3707 9407 3803 9407 $$ CLAYCOMB
2 follow-up statements
000 WWUS53 KSGF 011010 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 510 AM CDT FRI JUN 1 2007 MOC011-097-217-011045- /O.CON.KSGF.SV.W.0094.000000T0000Z-070601T1045Z/ JASPER MO-BARTON MO-VERNON MO- 510 AM CDT FRI JUN 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR VERNON...BARTON AND JASPER COUNTIES... AT 506 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF STOTESBURY TO 6 MILES NORTHWEST OF NASHVILLE TO 12 MILES SOUTHWEST OF JOPLIN...MOVING EAST AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... LIBERAL AND CARL JUNCTION BY 515 AM CDT. VERDELLA AND AIRPORT DRIVE BY 520 AM CDT. WEBB CITY...PURCELL...ORONOGO AND JOPLIN BY 525 AM CDT. NEVADA...DUQUESNE...CARTERVILLE AND ALBA BY 530 AM CDT. THE TOWNS OF STOTESBURY...RICHARDS...NASHVILLE...HANNON... DEERFIELD...BRONAUGH...NECK CITY...MOUNDVILLE...METZ AND IANTHA ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 13 AND 31. THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3802 9460 3707 9460 3707 9407 3803 9407 $$ LINDENBERG
000 WWUS53 KSGF 011044 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 544 AM CDT FRI JUN 1 2007 MOC011-097-217-011054- /O.EXP.KSGF.SV.W.0094.000000T0000Z-070601T1045Z/ JASPER MO-BARTON MO-VERNON MO- 544 AM CDT FRI JUN 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR VERNON...BARTON AND JASPER COUNTIES EXPIRES AT 545 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3802 9460 3707 9460 3707 9407 3803 9407 $$ LINDENBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:06 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 1, 3:06 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 306 AM CDT FRI JUN 01 2007 .DISCUSSION... SEVERAL FORECAST CHALLENGES EXISTED IN TODAYS ANALYSIS. A LARGE COMPLEX OF CONVECTION WILL SWEEP ACROSS THE CWA THIS MORNING...AND TODAYS WEATHER WILL BE DEPENDENT UPON HOW THIS SYSTEM EVOLVES WITH TIME. A 35 - 50 KNOT LOW LEVEL JET CONTINUES TO PUMP COPIOUS AMOUNTS OF MOISTURE TRANSPORT INTO THE SYSTEM. WITH THE WELL ESTABLISHED COLD POOL MY INITIAL THINKING IS THAT GOOD AREAL COVERAGE IN MEASURABLE RAIN WILL OCCUR THROUGH THE MORNING HOURS. THERE ARE ALSO SOME INDICATIONS ON RADAR THAT A VORTICITY CENTER HAS DEVELOPED WITHIN THE COMPLEX...WHICH WILL ALSO BE A FOCUSING MECHANISM FOR CONVECTION TODAY AS IT TRACKS INTO SOUTHERN MISSOURI. HAVE YET TO DECIDE HOW WE WILL FOCUS POPS...SO THIS WILL BE A LAST MINUTE DECISION JUST PRIOR TO PACKAGE ISSUANCE TIME. THE KANSAS COLD FRONT FINALLY PUSHES INTO SOUTHWEST MISSOURI SATURDAY NIGHT...THEREFORE A VERY MOIST AND SOMEWHAT UNSTABLE AIRMASS WILL BE ANCHORED OVER THE CWA THROUGH SATURDAY. THIS ZONE OF BAROCLINICITY WILL BE A FOCUS FOR CONVECTION IN JUST ABOUT EVERY FORECAST PERIOD. THE LOW LEVEL AIRMASS FINALLY BEGINS TO DRY OUT SOME BY SUNDAY AS THE FRONT PUSHES SOUTH OF THE CWA. HOWEVER...MODELS INDICATE SEVERAL SHORTWAVES MIGRATING THROUGH THE NORTHWEST FLOW...WHICH WILL CAUSE PERIODS OF LIFT AND POSSIBLE RAIN INTO NEXT WORK WEEK. WHILE RAIN CHANCES WILL DECREASE...I CAN NOT COMPLETELY RULE THEM OUT...THEREFORE WILL HAVE AT LEAST A SLIGHT CHANCE GOING WITHIN THE GRIDS THROUGH WEDNESDAY. TEMPERATURES IN THE SHORT TERM WERE EXTREMELY CHALLENGING...AND WILL BE DEPENDENT UPON CLOUD COVER AND PRECIPITATION. LARGE DIFFERENCES EXISTED BETWEEN THE MAV AND MET GUIDANCE IN THIS AFTERNOONS MAX READINGS. NOT COMPLETELY KNOWING HOW TODAYS CONVECTIVE COMPLEX WILL EVOLVE...I TOOK A COMPROMISE BETWEEN THE TWO GUIDANCES. THE REST OF THE PERIODS I LEANED TOWARD THE WARMER MAV GUIDANCE. WOULD THINK THAT EVEN THE MAV MOS IS TOO COOL WITH OVERNIGHT LOWS THROUGH SATURDAY NIGHT. WITH THE MOIST AIRMASS...CLOUDS...AND PRECIP...OVERNIGHT READINGS MAY HANG IN THE UPPER 60S. CRAMER && .AVIATION... THUNDERSTORMS ACROSS KANSAS AND NORTHERN OKLAHOMA WILL SPREAD EAST INTO SOUTHWEST MISSOURI DURING THE EARLY MORNING HOURS. THE STORMS WILL LIKELY REACH JOPLIN AROUND 09Z AND SPRINGFIELD AROUND 11Z. GUSTY WINDS IN EXCESS OF 30 KTS AND MVFR VISIBILITIES AND CEILINGS WILL LIKELY ACCOMPANY THE CONVECTION. UNCERTAINTY INCREASES WITH TIME TO THE CONVERGE AND DURATION OF THE STORMS AND INCLUDED THUNDER IN THE VICINITY THROUGH THE PERIOD. WHILE THE CAVITY WILL DECREASE FRIDAY MORNING...ADDITIONAL DEVELOPMENT WILL BE POSSIBLE THROUGH THE DAY FRIDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 1, 4:27 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 427 AM CDT FRI JUN 1 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 427 AM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...HAIL UP TO THE SIZE OF QUARTERS...AND LOCALIZED AREAS OF FLASH FLOODING. AREAS AFFECTED AND TIMING: A LARGE COMPLEX OF THUNDERSTORMS WILL SWEEP ACROSS THE MISSOURI OZARKS REGION THIS MORNING. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON. DISCUSSION: A COMPLEX OF THUNDERSTORMS WILL IMPACT THE REGION THIS MORNING...CAUSING MAINLY STRONG TO SEVERE WIND GUSTS. FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH LOCALIZED FLASH FLOODING WILL ALSO OCCUR. ADDITIONAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS DAYTIME HEATING CAUSING THE AIRMASS TO BECOME VERY UNSTABLE. SUFFICIENT WIND SHEAR WILL CAUSE THESE STORMS TO BECOME SEVERE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS INTO EARLY NEXT WEEK. FOR SATURDAY...A FRONTAL BOUNDARY IS EXPECTED TO STALL OUT OVER SOUTHERN MISSOURI...WHICH WILL BE A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT. ADDITIONAL SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY ON SATURDAY. FOR SUNDAY INTO TUESDAY...SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL TRACK OVER THE OZARKS. THESE FEATURES MAY CAUSE PERIODS OF ISOLATED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:49 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 24 more | 41 hr |
| Jun 1, 5:16 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 59 min |
| Jun 1, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 54 min |
| Jun 1, 4:55 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 80 min |
| Jun 1, 4:58 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 62 min |
| Jun 1, 5:01 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 59 min |
| Jun 1, 5:05 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 25 min |
| Jun 1, 5:12 PM CDT | Flash Flood Warning | SGF | Taney | 6 hr |
| Jun 1, 5:16 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 47 min |
| Jun 1, 5:44 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 61 min |
| Jun 1, 5:59 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 61 min |
| Jun 1, 6:01 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| Jun 1, 6:08 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 67 min |
| Jun 1, 6:19 PM CDT | Flash Flood Warning | SGF | Dallas | 6 hr |
| Jun 1, 6:28 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 40 min |
| Jun 1, 6:39 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 66 min |
| Jun 1, 6:55 PM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
| Jun 1, 6:58 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.